Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 8, 2005, 6:56 PM CDT for McCulloch County, Mason County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 6:56 PM CDT (23:56 UTC)
- Expired
- May 8, 2005, 7:30 PM CDT
- In force
- 34 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Mason County, TX, McCulloch County, TX
The radar
The San Angelo radar (KSJT), 126 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 2:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 082355 TORSJT TXC307-319-090030- /O.NEW.KSJT.TO.W.0009.050508T2356Z-050509T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 656 PM CDT SUN MAY 8 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN MCCULLOCH COUNTY IN WEST CENTRAL TEXAS NORTHWESTERN MASON COUNTY IN WEST CENTRAL TEXAS * UNTIL 730 PM CDT * AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF KATEMCY...OR ABOUT 13 MILES NORTHWEST OF MASON...MOVING SOUTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... THE INTERSECTION OF US-377 AND RANCH ROAD 1222 AND KATEMCY BY 700 PM CDT MASON AND KOOCKVILLE BY 715 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3104 9938 3087 9947 3063 9913 3093 9908 $$
2 follow-up statements
000 WWUS54 KSJT 090002 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 701 PM CDT SUN MAY 8 2005 TXC307-319-090030- /O.CON.KSJT.TO.W.0009.000000T0000Z-050509T0030Z/ MCCULLOCH TX-MASON TX- 701 PM CDT SUN MAY 8 2005 ...A TORNADO WARNING CONTINUES UNTIL 730 PM CDT FOR NORTHWESTERN MASON AND SOUTHEASTERN MCCULLOCH COUNTIES... AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR THE INTERSECTION OF US-377 AND RANCH ROAD 1222...OR ABOUT 11 MILES NORTHWEST OF MASON...MOVING SOUTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... KOOCKVILLE BY 715 PM CDT MASON BY 720 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3104 9938 3087 9947 3063 9913 3093 9908 $$
000 WWUS54 KSJT 090005 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 705 PM CDT SUN MAY 8 2005 TXC307-090015- /O.CAN.KSJT.TO.W.0009.000000T0000Z-050509T0030Z/ MCCULLOCH TX- 705 PM CDT SUN MAY 8 2005 ...THE TORNADO WARNING FOR MCCULLOCH COUNTY IS CANCELLED... LAT...LON 3095 9940 3087 9947 3063 9913 3093 9908 $$ TXC319-090030- /O.CON.KSJT.TO.W.0009.000000T0000Z-050509T0030Z/ MASON TX- 705 PM CDT SUN MAY 8 2005 ...A TORNADO WARNING CONTINUES UNTIL 730 PM CDT FOR NORTHWESTERN MASON COUNTY... AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR THE INTERSECTION OF US-377 AND RANCH ROAD 1222...OR ABOUT 7 MILES NORTHWEST OF MASON...MOVING SOUTHEAST AT 30 MPH. SPOTTERS ARE WATCHING A WALL CLOUD ABOUT 7 MILES NORTHWEST OF MASON. THE TORNADO WILL BE NEAR... MASON AND KOOCKVILLE BY 715 PM CDT LAT...LON 3095 9940 3087 9947 3063 9913 3093 9908 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 8, 12:18 PM CDT, 6 hours 38 minutes earlier.
Area forecast discussion, May 8, 12:18 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1218 PM CDT SUN MAY 8 2005 .SHORT TERM...ATMOSPHERE IS TRYING TO RECOVER IN THE WAKE OF THIS MORNINGS MCS CURRENTLY OVER SOUTH CENTRAL TEXAS. ALTHOUGH AIRMASS WAS WORKED AIRMASS IS RECOVERING AS ADDITIONAL MOISTURE SNEAKS AROUND THE SOUTH SIDE OF THE THUNDERSTORM COMPLEX AND UP THE RIO GRANDE THEN INTO WEST CENTRAL TEXAS. DRYLINE IS ALSO SHARPENING UP THIS AFTERNOON AND IS LOCATED FROM NEAR SNYDER TO SANDERSON. ALSO WATER VAPOR IMAGERY ALSO INDICATING ANOTHER PIECE OF SHORTWAVE ENERGY ENTERING TEXAS FROM THE WEST. THIS WILL LIKELY HELP TO INITIATE THUNDERSTORMS ONCE AGAIN THIS AFTERNOON. BEST CHANCES CURRENTLY APPEARS TO BE ALONG AND EAST OF AN ABILENE TO SAN ANGELO TO SONORA LINE. CURRENTLY BEST CONVERGENCE ONGOING AT THE INTERSECTION OF OLD OUT FLOW BOUNDARY AND THE DRYLINE NEAR SONORA AND RADAR HAS INDICATED SHOWERS STARTING TO DEVELOP THERE. VISUAL OBSERVATIONS FROM THE OFFICE HERE INDICATE THAT CU IS FATTENING WITH A FEW TOWERS. BOTH THE NAM AND RUC SHOW CAP TOTALLY ERODED BY 19Z AND CAPES AVERAGING BETWEEN 2000 AND 3000 J/KG. SHEAR VALUES HAVE WEAKENED FROM LAST NIGHT...HOWEVER STEEP LAPSE RATES REMAIN. THUS POTENTIAL FOR SEVERE HAIL STORMS REMAIN. MOST ACTIVITY SHOULD SHIFT EAST AND SOUTH THROUGH THE AFTERNOON AND WILL ONLY CARRY A SLIGHT CHANCE OF POPS FOR THE EAST AFTER 00Z. DRIER IS NOT GOING TO PUSH AS FAR EAST AS WE WERE THINKING YESTERDAY. NONE THE LESS COLUMN AS A WHOLE DRIER ON MONDAY AND TEMPERATURES SHOULD RISE INTO THE 90S OVER MUCH OF THE AREA...STILL LOOKS DRY THROUGH TUESDAY. .LONG TERM... MOISTURE BEGINS TO RETURN ON WEDNESDAY AND TEMPERATURES COOL JUST A TAD WITH SOUTHWESTERLY FLOW ALOFT DEVELOPING OVER THE AREA AGAIN WILL SEE LATE AFTERNOON AND EVENING DRY LINE ACTIVITY DEVELOP ONCE AGAIN STARTING WEDNESDAY AFTERNOON AND CONTINUING THROUGH THE REMAINDER OF THE WEEK. COLD FRONT STILL LOOKS TO COME DOWN WITH MODEL CONSENSUS OF SATURDAY NOW. THUS SHOULD HELP TO ENHANCE THUNDERSTORM CHANCES SATURDAY AND SUNDAY. ALSO WENT COOLER THAN GUIDANCE SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 61 89 64 91 / 10 0 0 0 SAN ANGELO 60 92 64 91 / 10 0 0 0 JUNCTION 60 91 64 89 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 27/BRAZZELL
Hazardous weather outlook, May 8, 11:45 AM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1145 AM CDT SUN MAY 8 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-091634- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 1145 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND EAST OF A HASKELL...SWEETWATER...MERTZON...OZONA LINE. THE AIRMASS ACROSS WEST CENTRAL TEXAS REMAINS MOIST AND UNSTABLE. THE DRYLINE IS EXPECTED TO MOVE EASTWARD OUT OF WEST TEXAS AND INTO WEST CENTRAL TEXAS THIS AFTERNOON. STORMS WHICH DEVELOP ALONG THE DRYLINE WILL BECOME RAPIDLY SEVERE...WITH LARGE HAIL THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY NIGHT ACROSS WEST CENTRAL TEXAS...AND AGAIN FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 8, 6:06 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
606 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL OVALO 32.17N 99.81W
05/08/2005 2.75 INCH TAYLOR TX TRAINED SPOTTER
&&
PMCCULLOLocal storm report, May 8, 6:07 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
607 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL MELVIN 31.20N 99.58W
05/08/2005 0.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
JBRAZZELLocal storm report, May 8, 6:20 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
620 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 9 E EDEN 31.22N 99.69W
05/08/2005 2.00 INCH CONCHO TX LAW ENFORCEMENT
&&
JBRAZZELLocal storm report, May 8, 6:29 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 11 E EDEN 31.22N 99.66W
05/08/2005 2.50 INCH CONCHO TX TRAINED SPOTTER
&&
JBRAZZELLocal storm report, May 8, 6:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
631 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 W BRADY 31.14N 99.40W
05/08/2005 0.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
JBRAZZELLocal storm report, May 8, 6:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
636 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 7 W BRADY 31.13N 99.45W
05/08/2005 1.75 INCH MCCULLOCH TX TRAINED SPOTTER
&&
JBRAZZELThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 10:33 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 27 min |
| May 7, 11:02 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 28 min |
| May 7, 11:35 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 25 min |
| May 8, 1:00 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 60 min |
| May 8, 1:49 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| May 8, 1:55 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 35 min |
| May 8, 2:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 31 min |
| May 8, 2:39 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 36 min |
| May 8, 2:45 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 30 min |
| May 8, 3:13 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 47 min |
| May 8, 3:14 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels | 31 min |
| May 8, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 30 min |
| May 8, 3:38 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 52 min |
| May 8, 3:43 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 32 min |
| May 8, 3:48 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 27 min |
| May 8, 3:49 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 41 min |
| May 8, 3:58 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 32 min |
| May 8, 3:59 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 46 min |
| May 8, 4:04 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 26 min |
| May 8, 4:12 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 33 min |
| May 8, 4:13 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 47 min |
| May 8, 4:15 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 30 min |
| May 8, 4:21 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 39 min |
| May 8, 4:25 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 35 min |
| May 8, 4:29 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford | 46 min |
| May 8, 4:40 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 35 min |
| May 8, 4:44 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 31 min |
| May 8, 4:52 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 23 min |
| May 8, 4:59 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 46 min |
| May 8, 5:08 PM CDT | Tornado Warning | SJT | Taylor | 37 min |
| May 8, 5:12 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 33 min |
| May 8, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 29 min |
| May 8, 5:24 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 36 min |
| May 8, 5:40 PM CDT | Tornado Warning | SJT | Taylor | 35 min |
| May 8, 5:41 PM CDT | Tornado Warning | SJT | Concho, McCulloch | 34 min |
| May 8, 5:55 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 35 min |
| May 8, 6:12 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 33 min |
| May 8, 6:12 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Taylor | 48 min |
| May 8, 6:28 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 17 min |
| May 8, 6:31 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 29 min |
| May 8, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason | 32 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.